Alert archive / Alabama / Flash Flood Warnings in 2009
Flash Flood Warning 107, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Sep 26, 2009, 1:55 PM CDT for Calhoun County, Alabama. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2009, 1:55 PM CDT (18:55 UTC)
- Expired
- Sep 26, 2009, 3:13 PM CDT
- In force
- 78 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Calhoun County, AL
The radar
The Birmingham radar (KBMX), 114 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1993 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBMX 261855
FFWBMX
ALC015-262200-
/O.NEW.KBMX.FF.W.0107.090926T1855Z-090926T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
155 PM CDT SAT SEP 26 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...SAKS...OXFORD...JACKSONVILLE...FORT
MCCLELLAN...COBB TOWN...ANNISTON...
* UNTIL 500 PM CDT
* AT 141 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED FLASH
FLOODING FROM A CLUSTER OF SHOWERS AND THUNDERSTORMS OVER THE
WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEAVER AND
BLUE MOUNTAIN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED
AREA.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3378 8562 3378 8564 3372 8564 3363 8567
3358 8579 3359 8599 3360 8600 3361 8602
3388 8599 3389 8562 3387 8562 3387 8564
3385 8562
$$1 follow-up statement
000
WGUS74 KBMX 262013
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
313 PM CDT SAT SEP 26 2009
ALC015-262023-
/O.CAN.KBMX.FF.W.0107.000000T0000Z-090926T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN AL-
313 PM CDT SAT SEP 26 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CALHOUN COUNTY...
THE HEAVY RAINS HAVE ENDED ACROSS THE COUNTY.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3378 8562 3378 8564 3372 8564 3363 8567
3358 8579 3359 8599 3360 8600 3361 8602
3388 8599 3389 8562 3387 8562 3387 8564
3385 8562
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 10:55 AM CDT, 3 hours earlier.
Area forecast discussion, Sep 26, 10:55 AM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1055 AM CDT SAT SEP 26 2009 .UPDATED...FOR ZONE FORECAST. && .DISCUSSION...SHOWERS AND THUNDERSTORMS FILLING IN ACROSS THE NORTHERN SECTIONS AS BOUNDARY SHIFTS EAST. EXPECT SOUTHERN SECTIONS TO FILL IN DURING THE AFTERNOON. WENT AHEAD AND RAISED POPS ACROSS THE NORTH. ALSO WHERE THE RAIN HAS ALREADY OCCURRED... LOWERED HIGH TEMPERATURES FOR THIS AFTERNOON. && .AVIATION...12Z TAF DISCUSSION. FEEL PRETTY CONFIDENT THAT ALL SITES WILL SEE RAIN TODAY AT SOME POINT. THUNDERSTORMS WILL ALSO BE A PROBLEM THROUGH OUT THE DAY. CEILINGS WILL RUN LOW...OR AT LEAST MVFR. IT COULD BRIEFLY DROP LOWER THAN THAT DURING A HEAVY RAIN STORM. DRIER CONDITIONS WILL BEGIN AFTER 00Z AS A FRONT BEGINS TO MOVE THROUGH FROM THE NORTHWEST. TIMING ON WHEN ALL OF THIS WILL CLEAR WILL DEPEND ON HOW FAST THE FRONT MOVES. FEEL PRETTY CONFIDENT THAT AT LEAST THE NORTHERN TAF WILL SEE THE RAIN END BETWEEN 00Z AND 03Z. 10/ARM && .BMX WATCHES/WARNINGS/ADVISORIES... A FLASH FLOOD WATCH IS IN EFFECT FOR THE NORTHWESTERN SECTIONS OF THE CWA FROM 10 AM UNTIL 7 PM SATURDAY. A FLASH FLOOD WATCH IS IN EFFECT FOR THE EASTERN SECTIONS OF THE CWA FROM 10 AM SATURDAY UNTIL 1 AM SUNDAY. && KSL
Hazardous weather outlook, Sep 26, 12:45 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1245 PM CDT SAT SEP 26 2009 ALZ011>015-017>050-271800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1245 PM CDT SAT SEP 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD HEAVY RAIN IS EXPECTED FROM 10 AM SATURDAY THROUGH 1 AM SUNDAY AS A STRONG COLD FRONT MOVES ACROSS CENTRAL ALABAMA. RAINFALL AMOUNTS FROM ONE TO TWO INCHES ARE LIKELY ALONG AND AHEAD OF THE FRONT...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. FLASH FLOODING WILL BE POSSIBLE MAINLY ALONG AND NORTHEAST OF A LINE FROM PICKENSVILLE TO PHENIX CITY. THUNDERSTORMS WITH STRONG WIND GUSTS TO 50 MPH ARE POSSIBLE AREA WIDE TODAY FROM NOON UNTIL 8 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY LATER THIS AFTERNOON AND EVENING. 12/SIRMON
In the hours before
Special weather statement, Sep 26, 10:11 AM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1011 AM CDT SAT SEP 26 2009 ALZ013-261615- FAYETTE- 1011 AM CDT SAT SEP 26 2009 ...SIGNIFICANT WEATHER ALERT FOR FAYETTE COUNTY UNTIL 1115 AM CDT... AT 1009 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR BELK...OR NEAR FAYETTE...MOVING NORTHEAST AT 20 MPH. WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BELK. FAYETTE. RICHARD ARTHUR FIELD. HUBBERTVILLE. GLEN ALLEN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KSL
Local storm report, Sep 26, 10:35 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1035 AM CDT SAT SEP 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM FLASH FLOOD VERNON 33.76N 88.11W
09/26/2009 LAMAR AL EMERGENCY MNGR
WATER COVERING SEVERAL ROADWAYS IN DOWNTOWN VERNON.
&&
GGOGGINSLocal storm report, Sep 26, 12:07 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1207 PM CDT SAT SEP 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM FLASH FLOOD PARRISH 33.73N 87.28W
09/26/2009 WALKER AL EMERGENCY MNGR
SEVERAL ROADWAYS REPORTED CLOSED IN PARRISH DUE TO FLASH
FLOODING.
&&
GGOGGINSLocal storm report, Sep 26, 12:08 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1208 PM CDT SAT SEP 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM FLASH FLOOD CORDOVA 33.76N 87.19W
09/26/2009 WALKER AL EMERGENCY MNGR
SEVERAL ROADS REPORTED CLOSED IN CORDOVA DUE TO FLASH
FLOODING.
&&
GGOGGINSSpecial weather statement, Sep 26, 1:16 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 116 PM CDT SAT SEP 26 2009 ALZ027-028-261900- CLAY-TALLADEGA- 116 PM CDT SAT SEP 26 2009 ...SIGNIFICANT WEATHER ALERT FOR CLAY AND TALLADEGA COUNTIES UNTIL 200 PM CDT... AT 115 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR WINTERBORO...OR 9 MILES NORTHEAST OF SYLACAUGA... MOVING EAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Sep 26, 1:31 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 131 PM CDT SAT SEP 26 2009 ALZ033-034-261900- BIBB-PERRY- 131 PM CDT SAT SEP 26 2009 ...SIGNIFICANT WEATHER ALERT FOR BIBB AND PERRY COUNTIES UNTIL 200 PM CDT... AT 130 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR MERTZ...OR 11 MILES SOUTHWEST OF BRENT...MOVING EAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 4:15 AM CDT | Flash Flood Watch | BMX | Barbour, Bibb, Blount, Bullock, Calhoun, Chambers and 24 more | 16 hr |
| Sep 26, 6:56 AM CDT | Severe Thunderstorm Warning | BMX | Pickens, Tuscaloosa | 49 min |
| Sep 26, 8:33 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 21 min |
| Sep 26, 9:25 AM CDT | Areal Flood Advisory | BMX | Lamar | 3 hr |
| Sep 26, 9:35 AM CDT | Areal Flood Advisory | BMX | Walker | 115 min |
| Sep 26, 10:05 AM CDT | Flash Flood Warning | BMX | Lamar | 3 hr |
| Sep 26, 10:17 AM CDT | Areal Flood Advisory | BMX | Fayette | 118 min |
| Sep 26, 11:15 AM CDT | Flash Flood Warning | BMX | Walker | 3 hr |
| Sep 26, 12:24 PM CDT | Areal Flood Advisory | BMX | Blount, Jefferson | 3 hr |
| Sep 26, 12:47 PM CDT | Areal Flood Advisory | BMX | Shelby | 118 min |
| Sep 26, 1:42 PM CDT | Areal Flood Advisory | BMX | Calhoun, St. Clair, Talladega | 2 hr |
| Sep 26, 2:30 PM CDT | Areal Flood Advisory | BMX | Clay | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.